Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Feb 5, 2004, 9:15 AM CST for Saint Landry Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 9:15 AM CST (15:15 UTC)
- Expired
- Feb 5, 2004, 9:45 AM CST
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 5:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WFUS54 KLCH 051515 TORLCH LAC097-051545- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 914 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... ST. LANDRY PARISH IN CENTRAL LOUISIANA * UNTIL 945 AM CST * AT 908 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER 15 MILES NORTH OF WASHINGTON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LEBEAU...PALMETTO...AND BIG CANE. A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3080 9219 3070 9213 3084 9182 3084 9209 $$ ERICKSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 5, 6:08 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 5, 6:08 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 608 AM CST THU FEB 5 2004 HAVE UPDATED ZONES FOR TORNADO WATCH 5 IN EFFECT UNTIL NOON. INCLUDES ALL OF LAKE CHARLES NWS LOUISIANA PARISHES...AND JEFFERSON AND ORANGE FOR SOUTHEAST TEXAS. PREVIOUS DISCUSSION... DISCUSSION...WARM FRONT CURRENTLY MOVING ACROSS FORECAST AREA WITH DEWPOINTS ROCKETING INTO THE MID 60S SOUTH...GENERALLY THE UPPER 50S NORTH. THIS OCCURRING ON THE HEELS OF LOW LEVEL JET WITH LCH VAD INDICATING 50 KNOTS DOWN TO 1K FEET. EXTENT OF INCREASED INSTABILITY WILL ADD SIGNIFICANTLY TO SEVERE WEATHER CONCERNS OVER THE NEXT 24 HOURS. LCH 88-D SHOWING MAIN ELEVATED PRECIP ALONG AND NORTH OF WARM BOUNDARY EXTENDING FROM JUST NORTH OF BEAUMONT TO NEAR ALEXANDRIA. A FEW WARNINGS WERE ISSUED AS FRONT MOVED INTO THE REGION WITH MINIMAL SEVERE HAIL REPORTED. VIGOROUS MID/UPPER LOW NOW POSITIONED OVER EAST COLORADO. NOSE OF 120 KT JET MAX POSITIONED AT BASE OF UPPER TROF MOVING INTO SOUTH TEXAS. FEATURE PROGGED BY MODELS TO ENTER FORECAST AREA TOWARD SUNRISE WITH JET ENERGY REMAINING OVER REGION THROUGH THE DAY AS TROF ADVANCES SLOWLY EAST. SURFACE LOW NOW POSITIONED OVER SOUTH TEXAS WITH WARM FRONT EXTENDING NORTHEAST. WILL MAINTAIN CATEGORICAL POPS ACROSS THE FCST AREA TODAY AS STRONG SYNOPTIC LIFT AND UPPER DYNAMICS REMAIN IN PLACE AHEAD OF ADVANCING COLD FRONT. FRONT FORECAST TO MOVE SLOWLY EAST REACHING AN AEX TO LCH LINE TOWARD SUNSET...EXITING EAST OF THE FCST AREA CLOSE TO MIDNIGHT. WILL EXTEND CURRENT MORNING FLOOD WATCH THROUGH THE REMAINDER OF THE DAY...AND MAINTAIN SEVERE WEATHER WORDING WITH MODERATE INSTABILITY IN PLACE ALONG WITH STRONG DYNAMICS. RAIN CHANCES DIMINISH WITH FROPA BUT CLOUDS WILL LINGER THROUGH FRIDAY UNTIL UPPER TROF MOVES THROUGH. WEEKEND LOOKING DRY BUT SHARPLY COOLER. NEXT RAIN CHANCE RETURNING MONDAY. && .PRELIMINARY POINT TEMPS/POPS... BPT 65 44 60 35 / 100 30 00 00 LCH 67 46 60 35 / 100 50 00 00 LFT 68 50 58 35 / 100 50 00 00 AEX 64 45 56 31 / 100 50 00 00 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH TODAY. TORNADO WATCH UNTIL NOON...LAZ027>033-041>045-051>055. TX...FLOOD WATCH TODAY. TORNADO WATCH UNTIL NOON...TXZ215-216. COASTAL WATERS...SCA...GMZ450-455-470-475. && MARCOTTE
Hazardous weather outlook, Feb 5, 4:11 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 AM CST THU FEB 5 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 061100- ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT- ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD- CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT- CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON- ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION- VERNON- 411 AM CST THU FEB 5 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A VIGOROUS STORM SYSTEM ADVANCES TOWARD THE REGION. RAINS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT. ADDITIONALLY...SEVERE WEATHER WILL BE POSSIBLE WITH MODERATELY UNSTABLE GULF AIR IN PLACE AND STRONG UPPER AIR SUPPORT. WIND PROFILES FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL AND WINDS. SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
In the hours before
Local storm report, Feb 5, 8:28 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 10 SE MARKSVILLE 31.02N 91.94W
02/05/2004 0.88 INCH AVOYELLES LA LAW ENFORCEMENT
&&
ITOThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:28 PM CST | Special Marine Warning | LCH | 62 min | |
| Feb 4, 7:25 PM CST | Special Marine Warning | LCH | 65 min | |
| Feb 5, 5:23 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 67 min |
| Feb 5, 7:13 AM CST | Flash Flood Warning | LCH | Jefferson Davis | 4 hr |
| Feb 5, 7:20 AM CST | Severe Thunderstorm Warning | LCH | Jefferson Davis | 55 min |
| Feb 5, 8:40 AM CST | Flash Flood Warning | LCH | Avoyelles | 3 hr |
| Feb 5, 10:05 AM CST | Flash Flood Warning | LCH | Evangeline, Saint Landry | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.